Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Small profinite structures


Author: Ludomir Newelski
Journal: Trans. Amer. Math. Soc. 354 (2002), 925-943
MSC (2000): Primary 03C45, 03C99; Secondary 51D20
Published electronically: October 24, 2001
MathSciNet review: 1867365
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We propose a model-theoretic framework for investigating profinite structures. We prove that in many cases small profinite structures interpret infinite groups. This corresponds to results of Hrushovski and Peterzil on interpreting groups in locally modular stable and o-minimal structures.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 03C45, 03C99, 51D20

Retrieve articles in all journals with MSC (2000): 03C45, 03C99, 51D20


Additional Information

Ludomir Newelski
Affiliation: Mathematical Institute, University of Wroclaw, pl. Grunwaldzki 2/4, 50-384 Wroclaw, Poland; Mathematical Institute of the Polish Academy of Sciences, Kopernika 18, 51-617 Wroclaw, Poland
Email: newelski@math.uni.wroc.pl

DOI: https://doi.org/10.1090/S0002-9947-01-02854-9
Keywords: Profinite structure, m-independence, local modularity, combinatorial geometry
Received by editor(s): August 30, 1999
Published electronically: October 24, 2001
Additional Notes: Research supported by KBN grant 2 P03A 002 16
Article copyright: © Copyright 2001 American Mathematical Society